Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wits end
Jul 9, 2004

Hello Doctor: I have read some of your posts to others and find you to be very knowledgable. I realize my question is better suited for another area of this website, however, I wanted to ask you. I hope you can please help me. I had a possible exposure to HIV on July 2, 2003. Since that time I've experienced various symptoms (ie. night sweats, low grade temperature, fatigue - the list goes on). I have tested for HIV at 6 weeks, 10 weeks, 3 months, 6 months and 9 months - all negative. I also tested for TB, Syphilis, and Hep - again all negative. I continue to have sweating at night, get sick very easily (never got sick before). My doctor ran blood tests and showed my CD4 count as in the normal but low range. No infectious disease doctor in my city will see me (they will only see patients who have tested positive). I don't know what to do? I'm at wits end and am hoping you can help me. It feels as though my immune system has become weakened. After these HIV tests, is HIV still possible? I saw you stated that there are cases of people who never develop antibodies to HIV, how many cases in the USA does this account for? Again, thank you for your help as I need some direction.

Response from Dr. Conway

As long as you have not had any further exposures to HIV, I feel quite confident in saying that you are not infected with HIV. It is important to remember that many chronic medical conditions (especially viral infections) lead to a slightly lowered CD4 count with a well preserved CD4/CD8 ratio. In itself, a lowered CD4 count is therefore not an indication to worry about HIV unless someone has another reason to do so. You do not appear to have such a reason. I hope you and your doctor can fir\gure out what is the issue with you.



Previous
Medical Marijuana in NYC
Next
HIV testing, how long should you wait

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement